Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Dual Billiards

  • 140 Accesses

  • 17 Citations

This is a preview of subscription content, log in to check access.

References

  1. [1]

    R. Adler, B. Kitchens, C. Tresser. Dynamics of nonergodic piecewise affine maps of the torus.Ergod. Theory Dynam. Syst. 21 (2001), 959–99.

  2. [2]

    M. Berger.Geometry. Springer-Verlag, 1987.

  3. [3]

    M. Boshernitzan, A. Goetz. A dichotomy for a two-parameter piecewise rotation.Ergod. Theory Dynam. Syst. 23 (2003), 759–770.

  4. [4]

    Ph. Boyland. Dual billiards, twist maps and impact oscillators.Nonlinearity 9 (1996), 1411–1438.

  5. [5]

    C. Culter. Work in progress.

  6. [6]

    M. Day. Polygons circumscribed about closed convex curves.Trans. AMS 62 (1947), 315–319.

  7. [7]

    F. Dogru, S. Tabachnikov. On polygonal dual billiard in the hyperbolic plane.Reg. Chaotic Dynamics 8 (2003), 67–82.

  8. [8]

    R. Douady. Thèse de Troisième Cycle. Université de Paris 7,1982.

  9. [9]

    D. Fuchs, S. Tabachnikov. Segments of equal area.Quantum 2 (March-April 1992).

  10. [10]

    D. Genin. Work in progress.

  11. [11]

    E. Gilbert. How things float.Amer. Math. Monthly 98 (1991), 201–216.

  12. [12]

    A. Goetz, G. Poggiaspalla. Rotation byπ/7. Nonlinearity 17 (2004), 1787–1802.

  13. [13]

    E. Gutkin. Billiard dynamics: a survey with the emphasis on open problems,Reg. Chaotic Dynamics 8 (2003), 1–13.

  14. [14]

    E. Gutkin, A. Katok. Caustics for inner and outer billiards.Comm. Math. Phys. 173 (1995), 101–134.

  15. [15]

    E. Gutkin, N. Simanyi. Dual polygonal billiards and necklace dynamics.Comm. Math. Phys. 143 (1991), 431–450.

  16. [16]

    E. Gutkin, S. Tabachnikov. Complexity of piecewise convex transformations in two dimensions, with applications to polygonal billiards. Preprint ArXivmath.DS/0412335.

  17. [17]

    A. Katok. Billiard table as a mathematician’s playground. Student colloquium lecture series, v. 2, Moscow MCCME (2001), 8–36 (In Russian6).

  18. [18]

    A. Katok, B. Hasselblatt.Introduction to the modern theory of dynamical systems. Camb. Univ. Press, 1995.

  19. [19]

    B. Kahng. Dynamics of kaleidoscopic maps.Adv. Math. 185 (2004), 178–205.

  20. [20]

    R. Kolodziej. The antibilliard outside a polygon.Bull. Pol. Acad. Sci. 37 (1989), 163–168.

  21. [21]

    K. Kouptsov, J. Lowenstein, F. Vivaldi. Quadratic rational rotations of the torus and dual lattice maps.Nonlinearity 15 (2002), 1795–1842.

  22. [22]

    J. Lowenstein, K. Kouptsov, F. Vivaldi. Recursive tiling and geometry of piecewise rotations byπ/7.Nonlinearity 17 (2004), 371–395.

  23. [23]

    J. Moser.Stable and random motions in dynamical systems. Ann. of Math. Stud., 77, 1973.

  24. [24]

    J. Moser. Is the solar system stable?Math. Intel. 1 (1978), 65–71.

  25. [25]

    B. Neumann. Sharing ham and eggs,lota, Manchester University, 1959.

  26. [26]

    L. Santalo.Integral geometry and geometric probability. Addison-Wesley, 1976.

  27. [27]

    A. Shaidenko, F. Vivaldi. Global stability of a class of discontinuous dual billiards.Comm. Math. Phys. 110 (1987), 625–640.

  28. [28]

    S. Tabachnikov.Billiards. SMF “Panoramas et Syntheses”, No 1, 1995.

  29. [29]

    S. Tabachnikov. Outer billiards.Russ. Math. Surv. 48, No 6 (1993), 81–109.

  30. [30]

    S. Tabachnikov. Poncelet’s theorem and dual billiards.L’ En-seignement Math. 39 (1993), 189–194.

  31. [31]

    S. Tabachnikov. Commuting dual billiards.Geom. Dedicata 53 (1994), 57–68.

  32. [32]

    S. Tabachnikov. On the dual billiard problem.Adv. in Math. 115 (1995), 221–249.

  33. [33]

    S. Tabachnikov. Asymptotic dynamics of the dual billiard transformation.J. Star. Phys. 83 (1996), 27–38.

  34. [34]

    S. Tabachnikov. Fagnano orbits of polygonal dual billiards.Geom. Dedicata 77 (1999), 279–286.

  35. [35]

    S. Tabachnikov. Dual billiards in the hyperbolic plane.Nonlinearity 15 (2002), 1051–1072.

  36. [36]

    S. Tabachnikov. On three-periodic trajectories of multi-dimensional dual billiards.Alg. Geom. Topology 3 (2003), 993–1004.

Download references

Author information

Correspondence to Serge Tabachnikov.

Additional information

This work is supported in part by the National Science Foundation (S.T.).

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Tabachnikov, S., Dogru, F. Dual Billiards. The Mathematical Intelligencer 27, 18–25 (2005). https://doi.org/10.1007/BF02985854

Download citation

Keywords

  • Mathematical Intelligencer
  • Rotation Number
  • Hyperbolic Plane
  • Tangency Point
  • Invariant Curve